All pain gone after knee steroid injection, but didn't last.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Mar 2005
Total Posts : 1535
   Posted 6/4/2017 7:09 AM (GMT -6)   
I had a steroid knee injection for bone-on-bone osteoarthritis. The doc said it stays in the joint capsule, but I believe otherwise. Anyhow……for the first couple of days I became extremely anxious and felt awful (as seems to be common if it gets outside the knee). Then, a few days later, I was in heaven! Not only did my knee and thigh not hurt at all, even after working hours in the garden), but I had absolutely no pain anywhere else in my body! And I’ve struggled with too big an appetite my whole life and it was now normal! I was sooooo happy. This is how life used to be!!
But all good things must come to an end, and after about 2 weeks of this bliss, all my pains came back…….even my tinnitus and my over-active appetite.

I don’t think I’d ever consider being on steroids for any length of time. They just have too much destructive capabilities to them, in the long run.

But I was wondering if any of you have had steroid injections for joint problems, and had overall relief for awhile?

Makes me wonder if the little bit of steroid that must have leaked out of my knee can make me feel so good, if there is something less potentially destructive that would work for me? Are there any correlations I could make in terms of something else similar to steroids that maybe I’m low in? I know I’m within normal with my thyroid.

I will remember those 2 weeks of heaven for a very long time. It almost makes me cry, thinking of it. It was just so wonderful.

Veteran Member

Date Joined May 2014
Total Posts : 2112
   Posted 6/4/2017 7:37 AM (GMT -6)   
My sister had similar thing happen, she was so excited to be out of knee pain, but then she seemed to have allergic reaction to the shot and cannot take ever again.


Forum Moderator

Date Joined Apr 2005
Total Posts : 17636
   Posted 6/4/2017 11:03 AM (GMT -6)   
I had to take 80 mg a day of Prednisone for one month for my hearing loss...which is an inflammatory condition. The first three days I literally landscaped my front myself! Within two weeks, even though I was still on the Prednisone, I was sick as a dog, stuck on the couch and caught everything that came down the pike because my immune system was shutting down because of the Prednisone. It took me four months to wean off the stuff too!

Actually my fibro kicked in the day I took my last pill from a cortisone dose pack. I won't use them now.

Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

Post Edited (Sherrine) : 6/4/2017 11:08:19 AM (GMT-6)

Veteran Member

Date Joined Mar 2005
Total Posts : 1535
   Posted 6/4/2017 12:47 PM (GMT -6)   
Sherrine.........that's sort of what I was you landscaping your front yard, all by yourself. It would be wonderful if we could feel that way most of the time.......but steroids are pretty scary. I can understand how people get hooked on certain drugs, when they can take away pain and make you feel so good........but there always eventually seems to be too high a price to pay.

The doc said I could have these shots every 3 months. Forget it!! I won't even have a second one.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 17, 2018 4:41 PM (GMT -6)
There are a total of 2,940,749 posts in 322,685 threads.
View Active Threads

Who's Online
This forum has 161106 registered members. Please welcome our newest member, HiketoHealing.
361 Guest(s), 11 Registered Member(s) are currently online.  Details
albear99, Gemlin, doors12, Girlie, Jake2087, RunJerRun, BostonBill, Woodduck12, insomniaaa, ljimd, lapilot